Alert archive / New York / Small Craft Advisories in 2016
Small Craft Advisory 91, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Nov 3, 2016, 10:26 AM EDT. It took effect at Nov 3, 2016, 8:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2016, 10:26 AM EDT (14:26 UTC)
- In effect from
- Nov 3, 2016, 8:00 PM EDT
- Expired
- Nov 4, 2016, 6:52 AM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
650 WHUS71 KBUF 031426 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1026 AM EDT THU NOV 3 2016 LOZ042>044-032230- /O.NEW.KBUF.SC.Y.0091.161104T0000Z-161104T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1026 AM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT FRIDAY. * WINDS...NORTH 15 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-032230- /O.NEW.KBUF.SC.Y.0091.161104T0300Z-161104T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1026 AM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CHURCH
4 follow-up statements
723 WHUS71 KBUF 032032 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 432 PM EDT THU NOV 3 2016 LOZ042>044-040445- /O.CON.KBUF.SC.Y.0091.161104T0000Z-161104T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 432 PM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT FRIDAY... * WINDS...NORTH 15 TO 25 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-040445- /O.CON.KBUF.SC.Y.0091.161104T0300Z-161104T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 432 PM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT FRIDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
341 WHUS71 KBUF 040225 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1025 PM EDT THU NOV 3 2016 LOZ042>044-041030- /O.CON.KBUF.SC.Y.0091.000000T0000Z-161104T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1025 PM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-041030- /O.CON.KBUF.SC.Y.0091.161104T0300Z-161104T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1025 PM EDT THU NOV 3 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
537 WHUS71 KBUF 040845 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 445 AM EDT FRI NOV 4 2016 LOZ042>044-041645- /O.CON.KBUF.SC.Y.0091.000000T0000Z-161104T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 445 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ045-041200- /O.CON.KBUF.SC.Y.0091.000000T0000Z-161104T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 445 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
975 WHUS71 KBUF 041052 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 652 AM EDT FRI NOV 4 2016 LOZ042>044-041200- /O.CAN.KBUF.SC.Y.0091.000000T0000Z-161104T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 652 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LOZ045-041200- /O.CAN.KBUF.SC.Y.0091.000000T0000Z-161104T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 652 AM EDT FRI NOV 4 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 7:00 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 3, 7:00 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 700 AM EDT Thu Nov 3 2016 .SYNOPSIS... Low pressure over our region early this morning will exit across New England during the course of the day with its associated rain ending from west to east in the process. High pressure and notably cooler air will over the Upper Great Lakes will then gradually build across our region on Friday. While this large area of high pressure will generally supply us with fair weather for the weekend...a shower cannot be ruled out east of Lake Ontario. && .NEAR TERM /THROUGH TONIGHT/... The widespread rain from the overnight will come to an end from west to east this morning and early this afternoon...as the deep lift provided by significant frontogentic forcing in the low levels and a coupled jet aloft will become displaced from one another. The surface feature that corresponds to this complex synoptic lift is a frontal wave that will drift from our forecast area east across New England as we progress through the day. Our anomalously moist airmass will also experience significant drying in the mid levels this afternoon. All of this will translate into a much 'drier' afternoon. The back edge of the steady rain was moving across Southern Ontario and western Lake Erie at 10z...and by the time we get close to lunchtime...that back edge should be in the vicinity of the Adirondacks. While this will be somewhat of an improvement...it does not mean that the afternoon will be totally rain free. There could be a few light showers around...especially in the upslope areas such as the Chautauqua Ridge and east of Lake Ontario. That being said...rainfall amounts from the overnight into this afternoon will likely range from an inch near Lake Ontario to a half inch across the Southern Tier. It will be much cooler today than recent days. Rather than experiencing temperatures that will be 15 to 20 degrees above normal (like the past couple days)...the mercury will hold fairly steady in the low to mid 50s. Tonight...while high pressure over the Upper Great Lakes will be edging into our region...there will still be a wealth of low level moisture in place. The underlying process for this will be different than previous guidance packages had suggested though. Rather than having moisture trapped beneath a lowering subsidence inversion... there will be a second swath of low clouds that will advect over our region from southern Ontario. These clouds will be enhanced by a northerly upslope flow and also from a moderate lake response as a result of H85 temps falling below zero C. The low cloud cover could even support some light showers...especially in the upslope areas (Chautauqua Ridge...Bristol Hills and North Country) and sites southeast of Lake Ontario. The bulk of the night though should be pcpn free. Temperatures tonight will settle into the 30s inland from the lakes. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... The general upper level pattern this period will feature a ridge of high pressure over the Plains, with a trough of low pressure over the Northeast and eastern Canada. Several shortwaves rippling through this upper level trough will provide chances for showers, with cool air flowing over the lakes possibly bringing a little lake enhanced/lake effect activity. Friday, the main axis of the upper level trough will be exiting the region to the east early in the morning. They may be a trailing shower or two early Friday to the east. A fast moving and trailing shortwave will advance from central Ontario Friday morning to the eastern mid-Atlantic region by Friday night. This feature, combined with a northwest flow of -2c air over Lake Ontario may bring a few showers into early Friday afternoon. Expect cloudy skies S and SE of Lake Ontario, with some sunshine over a portion of far WNY and North Country. Another shortwave, with more strength will drop across the region, especially CNY on Saturday. This feature will push a weakly definded surface trough southward across the region Saturday night, which may serve as a boundary for a few showers of rain and or snow. This shortwave will carry the upper level trough eastward enough Saturday night that an expansive ridge of high pressure, both at the surface and aloft, will nudge over the region by Sunday. This will bring a return of fair weather Sunday. Temperatures in this NW flow will generally be in the mid 40s to mid 50s through the afternoon, while dipping down into the 30s inland at night, and lower 40s near the lakes. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... Sunday night through Monday night...an upper level ridge cresting over the Northeast combined with surface high pressure will provide tranquil weather. A slow moving cold front will approach our region from the Upper Great Lakes on Tuesday evening. This should encourage continued warming ahead of the front with precipitation holding off until after nightfall. GFS is a slower than ECMWF but this may be the greater amplitude of the GFS, and may be more realistic solution based on the seasonal conditions. The cold front should move through the area Tuesday night and Wednesday with some lingering post- frontal showers on Wednesday. Monday and Tuesday will have highs in the 50s with lows in the 30s, coldest across the Southern Tier and Tug Hill. Wednesday will see mid 40s to near 50 in the frontal regime. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... A wave of low pressure passing over the region early this morning will produce widespread IFR conditions...including times of IFR vsbys in moderate rain. As we progress through the midday and afternoon hours...drier air will help to raise cigs to VFR to MVFR levels. Any improvement will be short lived though...as moisture trapped in the low levels will lead to fairly widespread MVFR cigs for the upcoming night. Outlook... Friday...Improving to VFR. Saturday through Monday...Mainly VFR. && .MARINE... Low pressure will track from west to east across New York state into the midday hours. This will result in moderate north to northeast winds that will generate choppy conditions on the western third of Lake Ontario. Conditions should remain just below small craft advisory levels. During the course of this afternoon and evening...the storm system will move across New England with an intensifying sfc pressure gradient leading to freshening winds. This will especially be the case on the eastern half of Lake Ontario. A short lived small craft advisory may be needed late tonight from Hamlin Beach to Mexico Bay...but confidence is not high enough at this point to hoist any flags. Will allow the dayshift the opportunity to further examine. High pressure over the Upper Great Lakes will then build across Lakes Erie and Ontario late tonight and Friday. This will allow winds and waves to subside with sub SCA conditions anticipated through Friday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...RSH SHORT TERM...THOMAS LONG TERM...WCH AVIATION...RSH MARINE...RSH
Hazardous weather outlook, Nov 3, 5:07 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 507 AM EDT THU NOV 3 2016 NYZ001>008-010>014-019>021-085-040915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 507 AM EDT THU NOV 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-040915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 507 AM EDT THU NOV 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.